Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 28, 2013, 12:03 PM MDT for Cassia County, Idaho. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 12:03 PM MDT (18:03 UTC)
- Expired
- Jul 28, 2013, 2:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WGUS55 KPIH 281803 FFWPIH IDC031-282000- /O.NEW.KPIH.FF.W.0012.130728T1803Z-130728T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1203 PM MDT SUN JUL 28 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 200 PM MDT * AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEASTERN CASSIA COUNTY...OR 31 MILES WEST OF SNOWVILLE...MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF INCLUDE...MAINLY RURAL AREAS OF SOUTHEASTERN CASSIA COUNTY...INCLUDING INTERSTATE 84 NEAR JUNIPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4228 11303 4200 11305 4203 11345 4226 11345 $$ HUSTON
2 follow-up statements
691 WGUS75 KPIH 281907 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 107 PM MDT SUN JUL 28 2013 IDC031-282000- /O.CON.KPIH.FF.W.0012.000000T0000Z-130728T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 107 PM MDT SUN JUL 28 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR SOUTHEASTERN CASSIA COUNTY... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL ONEIDA COUNTY...OR 17 MILES NORTHWEST OF SNOWVILLE...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4228 11303 4200 11305 4203 11345 4226 11345 $$ HUSTON
012 WGUS75 KPIH 281959 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT SUN JUL 28 2013 IDC031-282006- /O.EXP.KPIH.FF.W.0012.000000T0000Z-130728T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 159 PM MDT SUN JUL 28 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM MDT FOR SOUTHEASTERN CASSIA COUNTY... THE STORMS THAT PRODUCED THE FLASH FLOODING THREAT HAVE MOVED EAST. INDIVIDUALS TRAVELING THROUGH SOUTHEAST CASSIA COUNTY THIS AFTERNOON SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS IF THEY ENCOUNTER THEM. TURN AROUND DONT DROWN. LAT...LON 4228 11303 4200 11305 4203 11345 4226 11345 $$ HUSTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:15 AM MDT, 8 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 3:15 AM MDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT SUN JUL 28 2013 .SHORT TERM...TODAY THROUGH TUE NIGHT. HIGH PRESSURE CENTERED OVER THE SOUTHERN TIER OF STATES WILL STRENGTHEN DURING THIS TIME. THIS IS MOVING THE WEAK LOW PRESSURE TRACK FARTHER NORTH. THE THREAT APPEARS LESS THAN YESTERDAY...BOTH IN THE GFS AND IN THE HRRR TRENDS. THUS HAVE LOWERED THE THUNDERSTORM THREAT TO JUST ISOLATED AND SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE THE MAIN WEATHER PHENOMENA AFFECTING THE FORECAST AREA. WIND WILL CONTINUE FAIRLY WEAK UNDER HIGH PRESSURE...AT LEAST OUTSIDE OF THUNDERSTORMS. THUS DO NOT SEE ANY KIND OF LAKE WIND ADVISORY FOR THE THE NEAR TERM FORECAST. DIMINISHING CLOUD COVER DAY TO DAY WILL ALLOW TEMPERATURES TO WARM BACK UP. MESSICK .LONG TERM...WED THROUGH SAT NIGHT. SHOWERS AND THUNDERSTORMS...MAINLY IN THE HIGHER ELEVATIONS AND ESPECIALLY IN THE SOUTHEAST CORNER OF THE FORECAST AREA...WILL CONTINUE TO BE THE MAIN THREAT. A WEAK TROUGH MOVING THROUGH THE MEAN RIDGE ON THU NIGHT/FRI WILL INCREASE THE INSTABILITY AND SO A SLIGHTLY HIGHER THREAT OF SHOWERS AND THUNDERSTORMS FOR THAT DAY...THEN LOWERING CHANCE FOR THE END OF THE PERIOD. ECMWF THEN TURNS WETTER FOR THE WEEKEND WHILE GFS CONTINUES STATUS QUO WITH LITTLE CHANGE TO THE UPPER LEVEL PATTERN. ECMWF HAD SOME WIDE SWINGS IN THE LAST TWO RUNS...THE 27/12Z HAD 594DM HEIGHTS FOR 500MB OVER THE FORECAST AREA...WHILE THE LATEST 28/00Z HAS THE STRONGEST TROUGH DURING THIS PERIOD MOVING IN. HAVE SPLIT THE DIFFERENCE AND OFFER A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE EASTERN PORTION OF THE FORECAST AREA WHERE THE TIMING OF THE SHORTWAVE PUTS THE BEST CHANCE FOR THUNDERSTORMS FOR THE NEW DAY. BUT THIS WEAK WAVE APPARENTLY DOES LITTLE TO THE WIND AND SO ITS EFFECTS ARE MINIMAL. MESSICK && .AVIATION...ANOTHER WEAK FRONT WILL PASS THROUGH THE REGION TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA. OTHERWISE VFR CONDITIONS REMAIN LIKELY WITH A FEW GUSTS TO 20 KTS POSSIBLE THIS AFTERNOON. VALLE && .FIRE WEATHER...A WEAK FRONT WILL PASS THROUGH THE REGION TODAY. ISOLATED THUNDERSTORMS AND WIND GUSTS TO 45 MPH ARE POSSIBLE NEAR THUNDERSTORMS. OTHERWISE THE COMBINATION OF WIND GUSTS AND HUMIDITY WILL REMAIN BELOW CRITICAL THRESHOLDS. ISOLATED THUNDERSTORMS WILL PERSIST FOR MUCH OF THE WEEK AS MOISTURE STREAMS INTO THE AREA. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 28, 5:08 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 508 AM MDT SUN JUL 28 2013 IDZ017>025-031-032-291245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 508 AM MDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP TODAY OVER MOST OF CENTRAL AND EASTERN IDAHO...WITH THE MAIN FOCUS AREAS SOUTH AND EAST OF THE SNAKE RIVER. BRIEF DOWNPOURS...SMALL HAIL...AND GUSTY WIND UP TO 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS CONTINUE EACH MORNING AND AFTERNOON EVERY DAY. THE HIGHEST RISK AREA WILL SWITCH FROM DAY TO DAY. THE DAY WITH THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Jul 28, 11:28 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1128 AM MDT SUN JUL 28 2013 IDZ022-281830- CASSIA ID- 1128 AM MDT SUN JUL 28 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 1230 PM MDT AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELBA...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL AND EASTERN CASSIA COUNTY...INCLUDING MALTA... LAT...LON 4247 11317 4222 11303 4211 11356 4227 11365 TIME...MOT...LOC 1728Z 248DEG 10KT 4223 11349 HUSTON
Special weather statement, Jul 28, 11:31 AM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1131 AM MDT SUN JUL 28 2013
IDZ022-281830-
CASSIA ID-
1131 AM MDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 1230 PM MDT
AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF MARION...MOVING NORTHEAST
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED THROUGH 1230 PM MDT INCLUDE...
MARION...AND OAKLEY...
LAT...LON 4214 11426 4241 11375 4209 11354 4198 11410
4199 11418
TIME...MOT...LOC 1730Z 247DEG 15KT 4209 11411
HUSTONLocal storm report, Jul 28, 11:54 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1154 AM MDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL 10 SSW OAKLEY 42.11N 113.95W
07/28/2013 E0.50 INCH CASSIA ID TRAINED SPOTTER
DIME SIZE HAIL
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:28 AM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Jul 28, 11:31 AM MDT | Special Weather Statement | PIH | Cassia | 59 min |
| Jul 28, 12:36 PM MDT | Special Weather Statement | PIH | Bannock | 54 min |
| Jul 28, 1:10 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 65 min |
| Jul 28, 1:43 PM MDT | Special Weather Statement | PIH | Blaine | 47 min |
| Jul 28, 1:54 PM MDT | Special Weather Statement | PIH | Caribou, Franklin | 81 min |
| Jul 28, 2:12 PM MDT | Special Weather Statement | PIH | Jefferson | 63 min |
| Jul 28, 3:19 PM MDT | Special Weather Statement | PIH | Madison | 41 min |
| Jul 28, 3:24 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 36 min |
| Jul 28, 4:04 PM MDT | Special Weather Statement | PIH | Madison, Teton | 41 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.